Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 18, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 8, 2017, 4:07 PM EST. It took effect at Mar 8, 2017, 6:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2017, 4:07 PM EST (21:07 UTC)
- In effect from
- Mar 8, 2017, 6:00 PM EST
- Expired
- Mar 9, 2017, 5:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
391 WHUS73 KIWX 082107 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST WED MAR 8 2017 LMZ043-046-090515- /O.CON.KIWX.GL.W.0007.000000T0000Z-170308T2300Z/ /O.NEW.KIWX.SC.Y.0018.170308T2300Z-170309T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: WEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS EVENING. WINDS DIMINISHING WHILE VEERING NORTHWEST BY MIDNIGHT AND TO THE NORTH BY DAYBREAK AT 5 TO 10 KNOTS. * WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
791 WHUS73 KIWX 090410 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 PM EST WED MAR 8 2017 LMZ043-046-091000- /O.CON.KIWX.SC.Y.0018.000000T0000Z-170309T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1110 PM EST WED MAR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: WEST 10 TO 20 KNOTS BECOMING NORTHWEST AROUND 10 KNOTS OVERNIGHT...THEN NORTH 5 TO 10 KNOTS TOWARD DAYBREAK. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
303 WHUS73 KIWX 090932 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EST THU MAR 9 2017 LMZ043-046-091045- /O.EXP.KIWX.SC.Y.0018.000000T0000Z-170309T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EST THU MAR 9 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... WAVES WILL CONTINUE TO SUBSIDE THROUGH THE MORNING HOURS. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 AM EST. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:35 PM EST, 32 minutes earlier.
Area forecast discussion, Mar 8, 3:35 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
335 PM EST Wed Mar 8 2017
.SYNOPSIS...
Issued at 335 PM EST Wed Mar 8 2017
Winds will quickly diminish this evening. It will remain dry
through at least late Thursday afternoon with seasonable
temperatures. Lows tonight will be in the upper 20s to lower 30s.
Highs on Thursday will be in the 40s in southern Lower Michigan to
the lower 50s south of Route 30. Look for some rain Thursday night
changing to snow through the night. Any accumulations will be
light, primarily less than an inch south of Route 24. Low for dry
weather to return Friday through the weekend, it will be cool with
highs generally in the upper 20s to middle 30s.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 325 PM EST Wed Mar 8 2017
While core of 70-75 knot 8H jet streak has now carving through
parent trof into Lower Great Lakes, still 50 to near 60 kt flow
still occasionally tapped this afternoon with height of wind event
in 19-21 UTC timeframe/coincident with peak sfc-8H lapse rates of
9.5-9.8 C/km. As jet entrance continues to translate eastward and
steep lapse rates quickly relent/mixed depth decreases. Rapidly
ejecting clipper type system from the Northern Rockies moves to
eastern Nebraska by daybreak with leading col to allow winds to
become light/variable by 12 UTC Thu. With time I290-300K layer
isentropic upglide to bring gradual top/down saturation by late
afternoon. Rapid speed of system to greatly limit moisture return
and deformation zone fleeting with best chances held just beyond
short term period. Held the line on temps a bit while accentuating
strong baroclinic zone along southern tier of CWA. Otherwise
suspect lowering cloud deck/evaporative cooling processes to
somewhat limit degree of diurnal response over blend.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 325 PM EST Wed Mar 8 2017
Aforementioned frontal wave moves to Delmarva by late Thursday
night with more assertive column cooling to provide changeover
liquid to frozen through the night and look to max Tw aloft for
precip type/timing. Period of nil sensible weather thereafter as
arctic ridge drives southeastward and expands to encompass
northeast third of nation by Sunday. Prior forecast had lowered
temps in this period but noticed only subtle difference/cooler
with latest blend, indicating models beginning to grasp cold/dry
nature of airmass and felt comfortable with these temps,
especially given lack of snow cover. Focus on system early next
week as combination of British Columbia and circum polar shortwave
dropping southward through Canada to congeal, digging into
central CONUS as it enters into strong/persistent west-
northwesterly mid level flow regime. Leeside/southeast Colorado
cyclogenesis ejects eastward into central Missouri by 12 UTC Mon.
Suspect latent thermal boundary/rapidly deepening positive tilted
trof with height fall centroid in close proximity to focus wave on
a continued easterly track/south of CWA with primarily an all
snow event for now, though concerned a chance of rain/snow mix in
far southern CWA on Monday dependent on depth of warm subcloud to
ground layer.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 110 PM EST Wed Mar 8 2017
Strong gusty winds are being mixed down efficiently at both sites
with peak gusts of 42 knots at KSBN and 47 kts at KFWA so far.
Little change in winds through sunset with a decrease in sustained
and gusts rapidly occurring through the early evening. Otherwise
no cig/vsby issues to contend with.
&&
.FIRE WEATHER...
Issued at 110 PM EST Wed Mar 8 2017
SPS remains in place for the area, with RH values tanking as shown
in hi res guidance in the northern 2 tiers of Indiana counties and
portions of far southern Lower Michigan. While rapid drying of
fine fuels is well underway, will hold off on issuance after
further coordination with land management officials in both
Indiana and Ohio.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning until 6 PM EST this evening for INZ004>009-014-
016>018.
Wind Advisory until 6 PM EST /5 PM CST/ this evening for INZ003-
012-013-015-020-022>027-032>034.
MI...High Wind Warning until 6 PM EST this evening for MIZ077>081.
OH...High Wind Warning until 6 PM EST this evening for OHZ001-002-004-
005-015-016-024-025.
LM...Gale Warning until 6 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Fisher
FIRE WEATHER...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 8, 5:54 AM EST, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 554 AM EST Wed Mar 8 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 554 AM EST Wed Mar 8 2017 /454 AM CST Wed Mar 8 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Strong to damaging winds are expected today, especially over areas north of highway 30 including gusts from 45 to 60 mph. For the latest information, please refer to the current Non Precipitation Weather product from our office. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A return to much colder weather is just ahead from Friday through Monday. Although heavy snow is not expected, lows are forecast to fall into the teens Friday night and Saturday night with highs only in the mid 20s to upper 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Reports of damage or wind gusts today will be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-091100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 554 AM EST Wed Mar 8 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Gale force winds are expected today, and then small craft advisory conditions are forecast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous for small craft are possible over the weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 8, 3:31 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST 1 S GRISSOM AFB 40.65N 86.15W
03/08/2017 M54 MPH MIAMI IN AWOS
AWOS STATION 1 SSW GRISSOM AFB /GUS/.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 8, 3:37 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM NON-TSTM WND DMG 2 SE EAU CLAIRE 41.95N 86.28W
03/08/2017 BERRIEN MI PUBLIC
LARGE TREE DOWN ON M-140 BLOCKING ROADS.
FROM SOCIAL MEDIA.
&&
GHLocal storm report, Mar 8, 3:41 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM NON-TSTM WND DMG 3 E WALLEN 41.17N 85.10W
03/08/2017 ALLEN IN PUBLIC
DOWNED POWER POLE CLOSED HIGHWAY RAMP .
&&
GHLocal storm report, Mar 8, 3:43 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM NON-TSTM WND DMG ANGOLA 41.64N 85.00W
03/08/2017 STEUBEN IN PUBLIC
LOCAL MEIJER STORE EXPERIENCED ROOF DAMAGE.
&&
GHLocal storm report, Mar 8, 3:50 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM NON-TSTM WND DMG 1 SW GOLDEN LAKE 41.59N 85.08W
03/08/2017 STEUBEN IN TRAINED SPOTTER
ROOF AND SHINGLE DAMAGE TO SEVERAL HOMES IN
THE AREA.
&&
MCSLocal storm report, Mar 8, 3:55 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST WED MAR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM NON-TSTM WND DMG PERU 40.75N 86.07W
03/08/2017 MIAMI IN EMERGENCY MNGR
THERE HAVE BEEN SEVERAL TREES DOWNED INTO
POWERLINES AND ROADS ACROSS MIAMI COUNTY.
ONE TREE FELL ON A HOUSE. THERE WAS ALSO A
REPORT OF A SEMI ROLL OVER ON US 31 NEAR ST
RD 16 IN MIAMI COUNTY.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:46 PM EST | High Wind Warning | IWX | Allen, DeKalb, Elkhart, LaGrange, Marshall, Noble and 2 more | 20 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.